(800) 973-1540

Is my father hallucinating from his medication?

2 answers | Last updated: Mar 11, 2014
64px-hh6b80fd52d1
Q
An anonymous caregiver asked...
My father was in the hospital in January with pneumonia. After a week's stay we convinced the doctor to allow him to go home because he could not sleep or didn't want to eat much. After a day at home he improved more each day. He was put on double the dose of Coreg and also a thyroid pill in April. Since then he has seemed to be hallucinating and always talks about the millions he is going to win. He proceeds to go on about all the numbers, codes, dots and lines that have to be lined up and if they are not he gets frustrated and angry sometimes. Always goes on about numbers lining up. What do you think may be the problem?
For this question:
 

Answers
Caring.com User - Jennifer Serafin, N.P.
Caring.com Expert
Send a Hug or Prayer
Send a Hug or Prayer
A
Jennifer Serafin, N.P. is a registered nurse and geriatric nurse practitioner at the Jewish Homes for the Aged in San Francisco.
33% helpful

I think that you are right, that something is going on with your father. When you talk about hallucinations, that makes me think he is delirious. Delirium in older people can have numerous causes. These can include infections, medication changes, illness, or depression. What I would advise, is that you should make an appointment for your father to see his health care provider as soon as possible so that he can get checked out.

 

More Answers
50% helpful
Catie Z answered...

Is he taking any medication for pain? When my Dad is on any derivative of Percocet, he hallucinates to the point of hearing "things" or believing that he is a "secret agent" who is being held hostage and being poisoned by his medication!

 

 
Ask a question Ask a question | Add an answer Add an answer